What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 24, 5:42 AM CST, 18 minutes earlier.
Area forecast discussion, May 24, 5:42 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
642 AM CDT Fri May 24 2019
.SHORT TERM...(Today through Sunday)
Issued at 338 AM CDT Fri May 24 2019
A strengthening 50 kt low level jet aided in the development and
intensification of a surface low over northeast Kansas and eastern
Nebraska overnight. Dewpoints managed to climb from the mid 50s into
the mid 60s across southeast Nebraska and southwest Iowa, as a warm
front associated with this system drifted north through the region.
PWATs increased to 1.7-1.6 across southern portions of the forecast
area overnight, well above the climatological daily max for our
area. Early morning forecast soundings continued to depict a strong
wind profile with plenty of low level moisture. This environment
resulted in the development of a couple rounds of strong to severe
showers and thunderstorms moving through the area, producing a
few inches of heavy rainfall, strong winds, and potential for a
few areas of rotation, leading to a Tornado Watch through the
early morning hours.
The majority of storms are expected to move out this, with
clearing skies expected across the northwestern 2/3 of the
forecast area. However, precipitation chances will increase once
again across southeast Nebraska and southern Iowa Friday afternoon
and evening as convection develops along the cold front trailing
behind the aforementioned departing low. There's a marginal risk
for large hail and damaging winds across southeast
Nebraska/southwest Iowa Friday afternoon and evening. And, while
heaviest rain is expected to remain just to our southeast in
Kansas and Missouri, there is still the potential for an inch or
more of heavy rain across extreme southeast Nebraska and southwest
Iowa. Therefore, we included this area in a Flash Flood Watch for
this morning through early Saturday morning.
Another developing surface low will pass through eastern Nebraska
Saturday afternoon, draping another frontal boundary across the
southeastern half of the CWA. Steep lapse rates, abundant low
level moisture, and moderate deep shear and instability will lead
to yet another severe weather risk over the area. Large hail and
damaging winds will be the primary threats once again.
.LONG TERM...(Sunday night through Thursday)
Issued at 338 AM CDT Fri May 24 2019
Active weather continues through the extended period with several
round of showers and thunderstorms bringing additional severe
weather threats and heavy rainfall across already saturated soils.
More northerly upper level flow finally returns midweek, bringing a
better chance for dry weather Wednesday through Thursday. But this
reprieve won't last for long with active weather returning Friday
and into the weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 639 AM CDT Fri May 24 2019
IFR to MVFR cigs are expected this morning with improving
conditions to VFR by late morning/early afternoon.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Saturday morning for NEZ091>093.
Flash Flood Watch until 7 AM CDT this morning for NEZ068-088>090.
IA...Flash Flood Watch through Saturday morning for IAZ090-091.
Flash Flood Watch through Saturday morning for IAZ080.
&&
SHORT TERM...KG
LONG TERM...KG
AVIATION...KernHazardous weather outlook, May 24, 2:52 AM CST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
352 AM CDT Fri May 24 2019
IAZ079-090-NEZ067-068-091-093-242300-
Mills-Fremont-Cass-Otoe-Nemaha-Richardson-
352 AM CDT Fri May 24 2019
This Hazardous Weather Outlook is for portions of southwest Iowa
and southeast Nebraska.
.DAY ONE...Today and Tonight
Thunderstorms are expected through this morning. A few storms may
approach or become severe south of the I-80 corridor damaging
winds will be the primary threat this morning with a small chance
for a tornado or two.
In addition to this, additional rainfall totals of up to an inch
or more will be possible over portions of southeast Nebraska and
southwest Iowa Friday through Saturday morning. Given this
rainfall will occur on already saturated soils, the potential for
flash flooding will increase.
Minor flooding will continue along the Missouri River from around
Plattsmouth downstream to Brownville. Moderate flooding will occur
at Rulo.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorm chances will prevail heading into and through the
Memorial Day weekend, and through Tuesday of next week.
Minor river flooding will continue along the Missouri River from
around Plattsmouth downstream to Brownville. Moderate flooding is
expected at Rulo.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through Friday.
IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-066-078-088>090-092-242300-
Monona-Harrison-Shelby-Pottawattamie-Montgomery-Page-Knox-Cedar-
Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee-
352 AM CDT Fri May 24 2019
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Today and Tonight
Thunderstorms are expected through this morning. A few storms may
approach or become severe south of the I-80 corridor damaging
winds will be the primary threat this morning with a small chance
for a tornado or two.
In addition to this, additional rainfall totals of up to an inch
or more will be possible over portions of southeast Nebraska and
southwest Iowa Friday through Saturday morning. Given this
rainfall will occur on already saturated soils, the potential for
flash flooding will increase.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorm chances will prevail heading into and through the
Memorial Day weekend, and through Tuesday of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through Friday.
In the hours before
Special weather statement, May 24, 2:32 AM CST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
332 AM CDT Fri May 24 2019
NEZ078-088>090-092-240915-
Jefferson NE-Gage NE-Pawnee NE-Johnson NE-Saline NE-
332 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON...EASTERN
JEFFERSON...SOUTHEASTERN SALINE...NORTHWESTERN PAWNEE AND GAGE
COUNTIES UNTIL 415 AM CDT...
At 331 AM CDT, Doppler radar was tracking a strong thunderstorm over
Diller, or 17 miles southwest of Beatrice, moving northeast at 60
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Beatrice, Fairbury, Wymore, De Witt, Cortland, Sterling, Plymouth,
Blue Springs, Odell, Diller, Clatonia, Pickrell, Adams, Endicott,
Filley, Jansen, Steele City, Virginia, Harbine and Crab Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 800 AM CDT for southeastern
Nebraska.
LAT...LON 4001 9728 4051 9689 4051 9620 4000 9663
4000 9725
TIME...MOT...LOC 0831Z 222DEG 53KT 4009 9698
DerganSpecial weather statement, May 24, 2:56 AM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
356 AM CDT Fri May 24 2019
NEZ068-089>093-240945-
Otoe NE-Gage NE-Pawnee NE-Johnson NE-Nemaha NE-Richardson NE-
356 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...WESTERN NEMAHA...
SOUTHEASTERN OTOE...WESTERN RICHARDSON...PAWNEE AND EASTERN GAGE
COUNTIES UNTIL 445 AM CDT...
At 355 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Pickrell to near Oketo.
Movement was northeast at 60 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Nebraska City, Auburn, Tecumseh, Pawnee City, Humboldt, Sterling,
Johnson, Cook, Table Rock, Talmage, Summerfield, Lorton, Adams, Du
Bois, Dawson, Filley, Barneston, Brock, Elk Creek and Burchard.
A Tornado Watch remains in effect until 800 AM CDT for southeastern
Nebraska.
LAT...LON 4048 9658 4068 9585 4000 9579 4000 9660
TIME...MOT...LOC 0855Z 234DEG 51KT 4040 9656 3994 9654
Dergan
Local storm report, May 24, 4:54 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
554 AM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 4 WNW ELK CREEK 40.31N 96.19W
05/24/2019 M3.60 INCH JOHNSON NE TRAINED SPOTTER
&&Local storm report, May 24, 4:55 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
555 AM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HEAVY RAIN 4 SE LEWISTON 40.21N 96.35W
05/24/2019 M3.46 INCH PAWNEE NE PUBLIC
&&